Jump to content





Accutane : Undecided About Staying On It

Posted by Carlyyy15, 23 July 2013 · 360 views

So I've always been a super paranoid person and lately I cannot get these scary side effects out of my head. I'm really scared I'm going to like go crazy on this medicine. A girl at my work said her friend got hallucinations while on it and I am seriously so freaked out. I'm considering taking a break from the pills because I think I'm really scaring myself




That was me the first 2-3 weeks I was on it! But then I realized I wasn't getting any side effects and eventually stopped freaking out. I think its definitely worth it to continue Accutane because most people get the benefits of clear skin and it boosts your confidence so much and just makes you a lot more comfortable not wearing makeup and being yourself!  

I wouldn't stop just because of the fear of side effects. If the side effects you experience become too much to bear then yes, consult the doctor and stop taking them. Don't read too much into other people's experiences and communicate with your doctor about any fears you have about it. Remember, there are many many many more people who have taken this drug with minor and temporary side effects than those who have had long lasting severe ones. Do what you feel is right but I think you may just be harping on all the horror stories you've read and heard. Good luck, I hope this helped some.

Fear of side effects is normal but don't let fear ruin your complexion. All medications contain an insert describing potential side-effects. Think of it this way-if you hallucinate, tell your doctor and he or she may take you off the medication, otherwise keep using it. Side effects are rare. I take a dozen meds for various reasons and all of them have creepy side effects. So far I have dodged them all and I feel good. Accutane is a serious medication, no doubt. However, severe acne is a serious skin disorder that needs serious medication. You may need accutane to prevent future breakouts and the scars that go with them.

Don't let weird side effects that happened to a friend of a friend make you stop your course. You've already started, let your body react the way it's going to react. You're under close supervision of a Dr because of all the potential side effects so don't hesitate to express any concerns with them. There are so many more people who go through courses without any major long lasting side effects so don't read too much into all the horror stories. If you do experience bad side effects, consult the doctor and if you have to, stop taking them but don't stop just because of the possibility of them. You'll most likely look back on this as something worthwhile and a good decision. Good luck with the course.
Bad things can happen, as with any drug, but most of the time people are fine on accutane. I'm day 10 today and I was freaked out about the sides before I started but my derm said everyone he's ever prescribed accutane to made it out with extreme dryness as everyone does and a few cases of join pain. Personally I think I would go more crazy if I had to live with acne all my life than suffering through a few shitty months of accutane in order to have clear skin after. I would stick with it if I were you. Just think about it this way, in 6 months you will have the rest of your life ahead of you with clear skin (or mostly clear skin). :) smile. You can do it. If you have any questions or want to lay any worries or concerns on me or if you just wanna talk, don't hesitate to message me. I'm 18 and a guy USA
Thanks a lot everyone! It helps a lot hearing from people who have been in my shoes with being scared. I really appreciate it all! I think I'm going to stay on it for now, and I sorta comfort myself with the thoughts that at any day I can decide to stop taking it if I really want too. Lets just hope these months go by quick! Thanks everyone :)

Recent Entries

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Categories

Latest Visitors